Alert archive / Texas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 50, NWS San Angelo, TX

April 15, 2021Shackelford County, Throckmorton County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Apr 15, 2021, 12:53 PM CDT for Shackelford County, Throckmorton County, Texas. It was in force for 37 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 15, 2021, 12:53 PM CDT (17:53 UTC)
Expired
Apr 15, 2021, 1:30 PM CDT
In force
37 min
Issued by
NWS San Angelo, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Shackelford County, TX, Throckmorton County, TX

The radar

The Dyess AFB radar (KDYX), 49 km from the middle of the area, began a volume at 17:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 15, 1:10 PM CDTHAIL 0.751 Ese Fort Griffin, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 5.9 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2021-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2021-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
629 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
140 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

321 
WUUS54 KSJT 151753
SVRSJT
TXC417-447-151830-
/O.NEW.KSJT.SV.W.0050.210415T1753Z-210415T1830Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service San Angelo TX
1253 PM CDT Thu Apr 15 2021

The National Weather Service in San Angelo has issued a

* Severe Thunderstorm Warning for...
  Northeastern Shackelford County in west central Texas...
  Southern Throckmorton County in west central Texas...

* Until 130 PM CDT.

* At 1253 PM CDT, a severe thunderstorm was located 9 miles west of
  Fort Griffin, or 13 miles northwest of Albany, moving east at 45
  mph.

  HAZARD...Quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Damage to vehicles is expected.

* This severe thunderstorm will be near...
  Fort Griffin around 105 PM CDT.
  Woodson around 120 PM CDT.

Other locations impacted by this severe thunderstorm include Lusk and
The Intersection Of Us-283 And Ranch Road 209.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3313 9895 3296 9895 3295 9909 3282 9910
      3280 9946 3297 9947
TIME...MOT...LOC 1753Z 262DEG 40KT 3290 9940 

HAIL...1.00IN
WIND...<50MPH
 
$$

JW
1 follow-up statement
821 
WWUS54 KSJT 151809
SVSSJT

Severe Weather Statement
National Weather Service San Angelo TX
109 PM CDT Thu Apr 15 2021

TXC417-447-151830-
/O.CON.KSJT.SV.W.0050.000000T0000Z-210415T1830Z/
Shackelford TX-Throckmorton TX-
109 PM CDT Thu Apr 15 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM CDT
FOR NORTHEASTERN SHACKELFORD AND SOUTHEASTERN THROCKMORTON
COUNTIES...

At 109 PM CDT, a severe thunderstorm was located over Fort Griffin,
or 14 miles northeast of Albany, moving east at 45 mph.

HAZARD...Half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Damage to vehicles is expected.

This severe storm will be near...
  Woodson around 120 PM CDT.

Other locations impacted by this severe thunderstorm include Lusk and
The Intersection Of Us-283 And Ranch Road 209.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3312 9895 3296 9895 3295 9909 3282 9910
      3281 9928 3297 9932
TIME...MOT...LOC 1809Z 262DEG 40KT 3292 9919 

HAIL...1.25IN
WIND...<50MPH
 
$$

JW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 8:09 AM CDT, 4 hours 44 minutes earlier.

Area forecast discussion, Apr 15, 8:09 AM CDT, 4 hours 44 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
809 AM CDT Thu Apr 15 2021

...New MESOSCALE UPDATE...

.MESOSCALE UPDATE
... Issued at 809 AM CDT Thu Apr 15 2021

Scattered showers and a few thunderstorms are beginning to
develop across western portions of the Big Country, Concho Valley
and northern Edwards Plateau early this morning. Showers/thunderstorms
will increase in coverage across much of the area through the
morning hours, as lift increases due to some weak impulses in the
flow aloft. Thunderstorms this morning will be elevated, but given
steep mid level lapse rates (7-7.5 C/km) and effective bulk shear
between 50 and 60 knots, hail will be possible and even some
isolated large hail with the strongest storms. Precipitable water
values are just over an inch, so expect heavy downpours as well.
The severe weather threat will increase this afternoon, as
instability increases some and shear remains strong. Multicell
clusters and a few supercells are expected, with large to very
large hail (golfball to baseball) possible with the strongest
storms. The greatest threat for severe storms this afternoon will
generally be south and east of a Cross Plains, San Angelo to Ozona
line.

&&

.SHORT TERM...
(Today and tonight)
Issued at 517 AM CDT Thu Apr 15 2021

Early this morning patchy mist had developed across much of the
area with visibilities down to 2 miles at San Angelo. Meanwhile,
water vapor imagery showed an upper level trough over New Mexico.
As the trough approaches today, upper level ascent will increase
leading to scattered to numerous shower and thunderstorm
development later this morning and continuing into the afternoon.
Forecast soundings across the southern half of the area show
decent amounts of elevated instability (MUCAPE values of 1500 to
2500+ per the NAM) along with bulk shear values of 50-60 knots.
Thus, strong to severe storms are possible, with the primary
hazards being large hail (potentially larger than golf ball size)
and damaging winds. SPC has placed much of the area south of the
I-20 corridor in a slight risk today for severe weather. Shower
and thunderstorm chances will continue tonight into Friday
morning as the main upper level low over the Rockies ejects into
the Plains. Otherwise, expect mostly cloudy and cool conditions
will today, with highs mainly in the 60s and lows in the 50s.

&&

.LONG TERM...
(Friday through Wednesday)
Issued at 412 AM CDT Thu Apr 15 2021

Little change to the current extended forecast. Have continued
the general downward trend in rain chances from Friday into the
weekend. An upper level low will move through the southern plains
Thursday night into Friday, and the attendant trough axis will
move east of our area during the day Friday. Although there is
still an outside chance for precipitation for the western half of
the area, showers and thunderstorms should be mainly east of a
Sweetwater to Junction line by Friday morning, then clear out of
the rest of the area by mid afternoon. Temperatures will be quite
a bit warmer, ranging from around 70 degrees far north, to the mid
80s along the I-10 corridor.

A cold front will follow behind the southern plains trough,
bringing cool temperatures back into the area on Saturday. Behind
this next front, have kept the forecast dry for most of our area,
with only Slight Chance PoPs south of a Sterling City to San
Angelo to Mason line at times from Sunday into Monday. The
forecast will remain dry Tuesday and Wednesday. After cool highs
in the mid 50s to lower 60s on Saturday, temperatures will
steadily climb each day through the middle of next week, with
highs back into the upper 60s to upper 70s by Tuesday.

&&

.AVIATION...
(12Z TAFS)
Issued at 645 AM CDT Thu Apr 15 2021

Widespread LIFR/VLIFR conditions have spread across the area this
morning. Expect these conditions to persist much of the day, with
perhaps a slight improvement in ceilings this afternoon. Numerous
showers and thunderstorms are still forecast to impact the
terminals later this morning and continuing for much of the
afternoon. Another round of fog and mist is possible tonight.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 62  56  73  41 /  80  60  20  10
San Angelo 	 66  59  80  44 /  80  40  10  10
Junction 	 69  60  84  45 /  60  40  20  10
Brownwood 	 64  57  77  44 /  80  50  30  10
Sweetwater 	 62  56  73  41 /  80  50  10   5
Ozona      	 68  61  82  45 /  80  30   5  10

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...42
LONG TERM....20
AVIATION...42
Hazardous weather outlook, Apr 15, 4:29 AM CDT, 8 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service San Angelo TX
429 AM CDT Thu Apr 15 2021

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-160930-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
429 AM CDT Thu Apr 15 2021

This Hazardous Weather Outlook is for portions of west central
Texas.

.DAY ONE...Today and Tonight

A few strong to severe thunderstorms will be possible today. The
main concern will be large hail.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

The threat for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be requested today.

In the hours before

Local storm report, Apr 15, 10:38 AM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1038 AM CDT THU APR 15 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1035 AM     HAIL             1 SE ROOSEVELT          30.48N 100.05W
04/15/2021  E1.00 INCH       KIMBLE             TX   TRAINED SPOTTER

&&
Special weather statement, Apr 15, 10:42 AM CDT, 2 hours 11 minutes before
Special Weather Statement
National Weather Service San Angelo TX
1042 AM CDT Thu Apr 15 2021

TXZ066-072-073-151630-
Runnels TX-Tom Green TX-Concho TX-
1042 AM CDT Thu Apr 15 2021

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL TOM GREEN...SOUTH
CENTRAL RUNNELS AND NORTHWESTERN CONCHO COUNTIES UNTIL 1130 AM CDT...

At 1042 AM CDT, Doppler radar was tracking a strong thunderstorm near
Lowake, or 11 miles west of Paint Rock, moving northeast at 40 mph.

Nickel size hail will be possible with this storm.

This strong thunderstorm will be near...
  Paint Rock and Rowena around 1055 AM CDT.

Other locations impacted by this storm include Us-83 Near The Concho-
Runnels County Line, The Intersection Of Us-
83 And Ranch Road 1929 and The Intersection Of Ranch Road 380 And
Ranch Road 381.

A Severe Thunderstorm Watch remains in effect until 300 PM CDT for
west central Texas.

LAT...LON 3143 10016 3155 10023 3175 9989 3150 9977
TIME...MOT...LOC 1542Z 242DEG 34KT 3152 10012

JW
Local storm report, Apr 15, 11:24 AM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1124 AM CDT THU APR 15 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 AM     HAIL             ROOSEVELT               30.48N 100.05W
04/15/2021  E1.25 INCH       KIMBLE             TX   PUBLIC

&&
Special weather statement, Apr 15, 11:46 AM CDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service San Angelo TX
1146 AM CDT Thu Apr 15 2021

TXZ170-151715-
Mason TX-
1146 AM CDT Thu Apr 15 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MASON COUNTY UNTIL 1215
PM CDT...

At 1145 AM CDT, Doppler radar was tracking a strong thunderstorm 9
miles south of Streeter, or 11 miles southwest of Mason, moving
northeast at 35 mph.

Penny size hail will be possible with this storm.

This strong thunderstorm will be near...
  Grit around 1200 PM CDT.
  Mason around 1205 PM CDT.
  Art and Hedwigs Hill around 1210 PM CDT.

Other locations impacted by this storm include Koockville.

A Severe Thunderstorm Watch remains in effect until 300 PM CDT for
west central Texas.

LAT...LON 3066 9948 3088 9920 3064 9902 3049 9937
      3050 9939
TIME...MOT...LOC 1645Z 239DEG 34KT 3063 9937

JW
Special weather statement, Apr 15, 12:33 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service San Angelo TX
1233 PM CDT Thu Apr 15 2021

TXZ066-139-151815-
Runnels TX-Coleman TX-
1233 PM CDT Thu Apr 15 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COLEMAN AND EAST
CENTRAL RUNNELS COUNTIES UNTIL 115 PM CDT...

At 1233 PM CDT, Doppler radar was tracking a strong thunderstorm over
Talpa, or 14 miles east of Ballinger, moving northeast at 40 mph.

Penny size hail will be possible with this storm.

This strong thunderstorm will be near...
  Glen Cove around 1245 PM CDT.
  Valera around 1250 PM CDT.
  Coleman around 105 PM CDT.

Other locations impacted by this storm include Hords Creek Reservoir.

LAT...LON 3165 9978 3176 9982 3196 9949 3175 9933
TIME...MOT...LOC 1733Z 245DEG 33KT 3174 9972

JW
Special weather statement, Apr 15, 12:34 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service San Angelo TX
1234 PM CDT Thu Apr 15 2021

TXZ098-099-113-114-151815-
Haskell TX-Throckmorton TX-Shackelford TX-Jones TX-
1234 PM CDT Thu Apr 15 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HASKELL...
NORTHEASTERN JONES...NORTHERN SHACKELFORD AND THROCKMORTON COUNTIES
UNTIL 115 PM CDT...

At 1233 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lake Stamford Marina, or 16 miles southeast of Haskell, moving east
at 55 mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Throckmorton around 1255 PM CDT.
  Elbert around 115 PM CDT.

Other locations impacted by this storm include Big Country Baptist
Assembly, The Intersection Of Us-183 And Us-283, Us-
183 Near The Throckmorton-Baylor County Line, The Intersection Of Us-
283 And Ranch Road 209, Lusk and The Intersection Of Us-
380 And Highway 222.

LAT...LON 3336 9895 3296 9895 3295 9909 3282 9910
      3276 9963 3301 9977 3326 9961 3340 9940
      3340 9898
TIME...MOT...LOC 1733Z 248DEG 50KT 3301 9951

Daniels

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 8:20 AM CDTSevere Thunderstorm WarningSJTCrockett, Schleicher, Sutton40 min
Apr 15, 8:48 AM CDTSpecial Weather StatementSJTSchleicher42 min
Apr 15, 9:01 AM CDTSevere Thunderstorm WarningSJTSchleicher, Sutton44 min
Apr 15, 9:22 AM CDTSpecial Weather StatementSJTKimble38 min
Apr 15, 9:34 AM CDTSevere Thunderstorm WarningSJTKimble, Sutton41 min
Apr 15, 9:38 AM CDTSpecial Weather StatementSJTConcho37 min
Apr 15, 9:45 AM CDTSevere Thunderstorm WarningSJTKimble, Menard, Schleicher, Sutton45 min
Apr 15, 10:03 AM CDTSevere Thunderstorm WarningSJTKimble, Menard42 min
Apr 15, 10:27 AM CDTSevere Thunderstorm WarningSJTMcCulloch, Menard33 min
Apr 15, 10:34 AM CDTSevere Thunderstorm WarningSJTKimble41 min
Apr 15, 10:42 AM CDTSpecial Weather StatementSJTRunnels48 min
Apr 15, 10:54 AM CDTSevere Thunderstorm WarningSJTMcCulloch, Mason, Menard51 min
Apr 15, 11:31 AM CDTSevere Thunderstorm WarningSJTBrown, McCulloch, San Saba44 min
Apr 15, 11:46 AM CDTSpecial Weather StatementSJTMason29 min
Apr 15, 11:58 AM CDTSevere Thunderstorm WarningSJTBrown, McCulloch, San Saba47 min
Apr 15, 12:00 PM CDTSevere Thunderstorm WarningSJTMason45 min
Apr 15, 12:33 PM CDTSpecial Weather StatementSJTColeman42 min
Apr 15, 12:34 PM CDTSpecial Weather StatementSJTThrockmorton41 min
Apr 15, 1:27 PM CDTSevere Thunderstorm WarningSJTBrown, Coleman48 min
Apr 15, 1:54 PM CDTSpecial Weather StatementSJTColeman36 min
Apr 15, 2:07 PM CDTSpecial Weather StatementSJTSan Saba38 min
Apr 15, 2:18 PM CDTSevere Thunderstorm WarningSJTSan Saba16 min
Apr 15, 2:29 PM CDTSpecial Weather StatementSJTSan Saba31 min
Apr 15, 2:38 PM CDTSevere Thunderstorm WarningSJTSan Saba37 min
Apr 15, 2:40 PM CDTSpecial Weather StatementSJTBrown35 min

Nearby

Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.